Eating Disorder/OCD & paxil

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 3/3/2005 12:05 PM (GMT -7)   
Hi...
Is anyone on Paxil that has an eating disorder or OCD?
I have been on Paxil for 2 weeks now (10mg) and I find that the OCD is getting worse and I started up with Bulimia again. And I am very nervous about everything. I am planning on switching from Paxil to Zoloft, but my doctor wants me to wait another week or two. Is this expected while getting used to the medicine?
I haven't seen anything on this site about eating disorders; is there anything? Anyone know?
 
Thanks
 
Mish

DavidP
New Member


Date Joined Mar 2005
Total Posts : 10
   Posted 3/7/2005 12:39 PM (GMT -7)   
Hm, this is a strange one. As far as I can see (http://www.rxlist.com/cgi/generic/parox_ad.htm), Since Paxil is specifically used to TREAT OCD , then it shouldnt worsen it at least
But your doctor may be right, I would give it 4 weeks , thats normal, any less and you could end up going from drug to drug for 2 week periods, and never get any benefit.

I am sorry about the mia. I am ED NOS. with ana tendencies. Which is one of the reasons I quite like effexor, it reduces appetite if anything.

There are other things you can do for your mia, like not taking money with you when you go out. Avoiding triggering places like fast food outlets. There are other web sites out ther that are good at those ED specialities. If you want to know them, let me know.

- D

florist
Regular Member


Date Joined Dec 2003
Total Posts : 366
   Posted 3/7/2005 8:10 PM (GMT -7)   
Am I looking in a mirror? I was dx with OCD 11 years ago. Also have been dealing with ED for almost 20 years (first anorexia then binge eating disorder). When I took Paxil, it made me very, very jumpy and twitchy, so much so that I had to go off of it. IMHO, it made my anxiety a lot worse.

Let me tell you something about Zoloft. It makes you gain weight. If weight is a very sensitive subject for you, as it is for everyone with ED, then I'd recommend against taking Zoloft. I have gained a lot of weight on it, so much so that it has now officially negated its purpose because gaining weight has made me even more depressed and anxious.

A lot of antidepressants/anti-anxiety meds cause you to gain weight. Certain ones also make you crave carbs. Risperdal was one of those for me. BUT.... a lot of the SAME meds cause other people to LOSE weight. It really depends on the person. Me, I'm not so lucky... everything I've taken over the last 11 years has made me gain weight.

Be sure to tell your doc if weight gain is an issue, so he/she can prescribe something with a low risk for weight gain. I should have done that from the beginning.
Laura J.
a.k.a. Henry's Mom


mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 3/8/2005 1:35 AM (GMT -7)   
Thank you both for your replies.
My doctor did say there is only a couple to choose from because of the weight gain. The other one was zoloft, which I did read up alot on that one about weight gain, so I will not take that. The Paxil actually started off pretty good. I had no appetite and I lost 5 lbs. Then became really nervous and gained it all back (then again i just got my teeth pulled and have been eating tons of shakes and ice cream..lol). Overall- my appetite decreased, but my nerves got worse. Does the effexor help with OCD? Are you on anything now, Laura ?

DavidP
New Member


Date Joined Mar 2005
Total Posts : 10
   Posted 3/8/2005 2:29 AM (GMT -7)   
Mish,
 
Yes, Effexor IS used to treat OCD. If you GOOGLE 'effexor ocd' you'll find a lot of info out there. I stick with it at the moment despite the fact it gives me headaches, solely because it seems to be one of the few that is effective and doesnt make me hungry. The worst one ever was mirtazipine , which leaves you hungry right after a large meal........nightmare .
I must have tried 10-15 different ones before I found one that suited me . But that was over many years.
 
You might find http://www.healthyplace.com/Communities/ocd/sandra/treatment.htm has some useful information for OCD. There is therapy treatment as well as drugs.
 
I hope you find the right treatment for you, but I know it's especially hard when you have more than one condition, because a drug that helps one thing might make another condition worse. The trial and error process can be a long one, but it's always worth trying.
 
 

florist
Regular Member


Date Joined Dec 2003
Total Posts : 366
   Posted 3/9/2005 5:59 PM (GMT -7)   
I'm still on Zoloft, but I am slowly weaning off of it. Don't know where I'll go from there. Personally after 11 years I am kind of tired of meds. Maybe I'll try the herbal route next.
Laura J.
No longer a florist,
now a stay-at-home-mom to an amazing little boy


mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 3/9/2005 11:06 PM (GMT -7)   
I am so confused on what medication to be on. I really don't want to take anything, especially while I have a birthday next month.. lol. But I know I should be on something. 
I just had my teeth pulled last week and had some problems with it. I am stilll taking vicodin, which is not helping me see how the Paxil works. I see the doctor next week, so I guess I will make a decision then.
Thank You both for your help!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:21 PM (GMT -7)
There are a total of 2,736,053 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
268 Guest(s), 13 Registered Member(s) are currently online.  Details
cupcakespinkgal, NM12, TotesMagotes, Gemlin, Michael_T, mark34, Girlie, Twingirldc, Traveler, brucen36, bdavis, lapilot, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer